×

Dynamics of a multigroup SIR epidemic model with nonlinear incidence and stochastic perturbation. (English) Zbl 1470.92318

Summary: We introduce stochasticity into a multigroup SIR model with nonlinear incidence. We prove that when the intensity of white noise is small, the solution of stochastic system converges weakly to a singular measure (i.e., a distribution) if \(\mathcal{R}_0 \leq 1\) and there exists an invariant distribution which is ergodic if \(\mathcal{R}_0 > 1\). This is the same situation as the corresponding deterministic case. When the intensity of white noise is large, white noise controls this system. This means that the disease will extinct exponentially regardless of the magnitude of \(\mathcal{R}_0\).

MSC:

92D30 Epidemiology
34F05 Ordinary differential equations and systems with randomness
37N25 Dynamical systems in biology
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Lajmanovich, A.; Yorke, J. A., A deterministic model for gonorrhea in a nonhomogeneous population, Mathematical Biosciences, 28, 3-4, 221-236 (1976) · Zbl 0344.92016 · doi:10.1016/0025-5564(76)90125-5
[2] Beretta, E.; Capasso, V.; Hallam, T. G.; Gross, L. J.; Levin, S. A., Global stability results for a multigroup SIR epidemic model, Mathematical Ecology, 317-342 (1986), Singapore: World Scientific, Singapore · Zbl 0684.92015
[3] Feng, Z.; Huang, W.; Castillo-Chavez, C., Global behavior of a multi-group SIS epidemic model with age structure, Journal of Differential Equations, 218, 2, 292-324 (2005) · Zbl 1083.35020 · doi:10.1016/j.jde.2004.10.009
[4] Hethcote, H. W., An immunization model for a heterogeneous population, Theoretical Population Biology, 14, 3, 338-349 (1978) · Zbl 0392.92009 · doi:10.1016/0040-5809(78)90011-4
[5] Huang, W. Z.; Cooke, K. L.; Castillo-Chavez, C., Stability and bifurcation for a multiple-group model for the dynamics of HIV/AIDS transmission, SIAM Journal on Applied Mathematics, 52, 3, 835-854 (1992) · Zbl 0769.92023 · doi:10.1137/0152047
[6] Koide, C.; Seno, H., Sex ratio features of two-group SIR model for asymmetric transmission of heterosexual disease, Mathematical and Computer Modelling, 23, 67-91 (1996) · Zbl 0846.92025
[7] Guo, H.; Li, M. Y.; Shuai, Z., Global stability of the endemic equilibrium of multigroup SIR epidemic models, Canadian Applied Mathematics Quarterly, 14, 3, 259-284 (2006) · Zbl 1148.34039
[8] Guo, H.; Li, M. Y.; Shuai, Z., A graph-theoretic approach to the method of global Lyapunov functions, Proceedings of the American Mathematical Society, 136, 8, 2793-2802 (2008) · Zbl 1155.34028 · doi:10.1090/S0002-9939-08-09341-6
[9] Li, M. Y.; Shuai, Z., Global-stability problem for coupled systems of differential equations on networks, Journal of Differential Equations, 248, 1, 1-20 (2010) · Zbl 1190.34063 · doi:10.1016/j.jde.2009.09.003
[10] Yuan, Z.; Wang, L., Global stability of epidemiological models with group mixing and nonlinear incidence rates, Nonlinear Analysis. Real World Applications, 11, 2, 995-1004 (2010) · Zbl 1254.34075 · doi:10.1016/j.nonrwa.2009.01.040
[11] Li, M. Y.; Shuai, Z.; Wang, C., Global stability of multi-group epidemic models with distributed delays, Journal of Mathematical Analysis and Applications, 361, 1, 38-47 (2010) · Zbl 1175.92046 · doi:10.1016/j.jmaa.2009.09.017
[12] Yuan, Z.; Zou, X., Global threshold property in an epidemic model for disease with latency spreading in a heterogeneous host population, Nonlinear Analysis. Real World Applications, 11, 5, 3479-3490 (2010) · Zbl 1208.34134 · doi:10.1016/j.nonrwa.2009.12.008
[13] Sun, R., Global stability of the endemic equilibrium of multigroup SIR models with nonlinear incidence, Computers & Mathematics with Applications, 60, 8, 2286-2291 (2010) · Zbl 1205.34066 · doi:10.1016/j.camwa.2010.08.020
[14] Capasso, V.; Sero, G., A generalization of the Kermack-McKendrick deterministic epidemic model, Mathematical Biosciences, 208, 419-429 (1978)
[15] Xiao, D.; Ruan, S., Global analysis of an epidemic model with nonmonotone incidence rate, Mathematical Biosciences, 208, 2, 419-429 (2007) · Zbl 1119.92042 · doi:10.1016/j.mbs.2006.09.025
[16] Ji, C.; Jiang, D.; Yang, Q.; Shi, N., Dynamics of a multigroup SIR epidemic model with stochastic perturbation, Automatica, 48, 1, 121-131 (2012) · Zbl 1244.93154 · doi:10.1016/j.automatica.2011.09.044
[17] Beretta, E.; Kolmanovskii, V.; Shaikhet, L., Stability of epidemic model with time delays influenced by stochastic perturbations, Mathematics and Computers in Simulation, 45, 3-4, 269-277 (1998) · Zbl 1017.92504 · doi:10.1016/S0378-4754(97)00106-7
[18] Tornatore, E.; Buccellato, S. M.; Vetro, P., Stability of a stochastic SIR system, Physica A, 354, 111-126 (2005)
[19] Ji, C.; Jiang, D.; Shi, N., The behavior of an SIR epidemic model with stochastic perturbation, Stochastic Analysis and Applications, 30, 5, 755-773 (2012) · Zbl 1272.60035 · doi:10.1080/07362994.2012.684319
[20] Dalal, N.; Greenhalgh, D.; Mao, X., A stochastic model of AIDS and condom use, Journal of Mathematical Analysis and Applications, 325, 1, 36-53 (2007) · Zbl 1101.92037 · doi:10.1016/j.jmaa.2006.01.055
[21] Liu, H.; Yang, Q.; Jiang, D., The asymptotic behavior of stochastically perturbed DI SIR epidemic models with saturated incidences, Automatica, 48, 5, 820-825 (2012) · Zbl 1246.93117 · doi:10.1016/j.automatica.2012.02.010
[22] Mao, X., Stochastic Differential Equations and Applications (1997), Chichester, UK: Ellis Horwood, Chichester, UK · Zbl 0874.60050
[23] Hasminskii, R. Z., Stochastic stability of differential equations, Mechanics and Analysis. Mechanics and Analysis, Stochastic Modelling and Applied Probability, 7 (1980), The Netherlands: Sijthoff & Noordhoff, Alphen aan den Rijn, The Netherlands · Zbl 0441.60060
[24] West, D. B., Introduction to Graph Theory (1996), Upper Saddle River, NJ, USA: Prentice Hall, Upper Saddle River, NJ, USA · Zbl 0845.05001
[25] Berman, A.; Plemmons, R. J., Nonnegative Matrices in the Mathematical Sciences (1979), New York, NY, USA: Academic Press, New York, NY, USA · Zbl 0484.15016
[26] Gard, T. C., Introduction to Stochastic Differential Equations, 114 (1988), New York, NY, USA: Marcel Dekker, New York, NY, USA · Zbl 0628.60064
[27] Strang, G., Linear Algebra and Its Applications (1988), Thomson Learning
[28] Zhu, C.; Yin, G., Asymptotic properties of hybrid diffusion systems, SIAM Journal on Control and Optimization, 46, 4, 1155-1179 (2007) · Zbl 1140.93045 · doi:10.1137/060649343
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.